Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 122, NWS Bismarck, ND

June 26, 2005Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 12:29 AM MDT for Stark County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 12:29 AM MDT (06:29 UTC)
Expired
Jun 26, 2005, 1:25 AM MDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Stark County, ND

The radar

The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:40 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:00 PM MDT, 11 hours 29 minutes earlier.

Area forecast discussion, Jun 25, 1:00 PM MDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SAT JUN 25 2005

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY
NIGHT.

NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT
ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON
WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH
CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER
SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V
IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z
BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS
OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR
STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN
MONTANA.

SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO
CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY
SEVERE CONVECTION DEVELOPING ON SUNDAY.

HIGH AND STABLE  HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN
PORTIONS CWA MONDAY.

TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER
AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS
AGAIN.

.LONG TERM...
UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION
OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE
AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY
AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES
WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/RGT
Hazardous weather outlook, Jun 25, 4:16 AM MDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 AM CDT SAT JUN 25 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
516 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND
MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE
AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 25, 11:13 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TSTM WND GST     POWERS LAKE             48.56N 102.64W
06/26/2005  59 MPH           BURKE              ND   PUBLIC

&&

SWICHE
Local storm report, Jun 26, 12:15 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             1 S TOLLEY              48.72N 101.83W
06/26/2005  1.75 INCH        RENVILLE           ND   LAW ENFORCEMENT

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:56 PM MDTSevere Thunderstorm WarningBISDivide, Williams64 min
Jun 25, 8:00 PM MDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jun 25, 9:25 PM MDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams65 min
Jun 25, 9:49 PM MDTTornado WarningBISDivide, Williams26 min
Jun 25, 10:14 PM MDTTornado WarningBISDivide, Williams31 min
Jun 25, 10:59 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail61 min
Jun 25, 11:26 PM MDTSevere Thunderstorm WarningBISRenville, Ward66 min
Jun 25, 11:38 PM MDTSevere Thunderstorm WarningBISSlope67 min
Jun 25, 11:46 PM MDTTornado WarningBISRenville, Ward29 min
Jun 26, 12:11 AM MDTSevere Thunderstorm WarningBISBottineau64 min
Jun 26, 12:36 AM MDTSevere Thunderstorm WarningBISMcHenry, Ward56 min
Jun 26, 1:09 AM MDTSevere Thunderstorm WarningBISBottineau, Rolette70 min
Jun 26, 1:31 AM MDTSevere Thunderstorm WarningBISPierce61 min
Jun 26, 2:23 PM MDTSevere Thunderstorm WarningBISGolden Valley, McKenzie52 min
Jun 26, 3:06 PM MDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward54 min
Jun 26, 3:11 PM MDTSevere Thunderstorm WarningBISMcKenzie64 min
Jun 26, 3:59 PM MDTSevere Thunderstorm WarningBISBowman61 min
Jun 26, 4:01 PM MDTSevere Thunderstorm WarningBISWard59 min
Jun 26, 4:32 PM MDTFlash Flood WarningBISMcKenzie, Mountrail4 hr
Jun 26, 4:37 PM MDTSevere Thunderstorm WarningBISMercer, Oliver30 min
Jun 26, 4:44 PM MDTSevere Thunderstorm WarningBISRenville61 min
Jun 26, 4:45 PM MDTTornado WarningBISGrant, Morton, Sioux30 min
Jun 26, 4:52 PM MDTTornado WarningBISBowman38 min
Jun 26, 4:58 PM MDTFlash Flood WarningBISBottineau, Renville, Ward4 hr
Jun 26, 5:02 PM MDTTornado WarningBISRenville, Ward28 min
Jun 26, 5:15 PM MDTTornado WarningBISMorton, Sioux45 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningBISOliver22 min
Jun 26, 5:31 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger59 min
Jun 26, 5:33 PM MDTSevere Thunderstorm WarningBISBottineau57 min
Jun 26, 5:37 PM MDTSevere Thunderstorm WarningBISWard38 min
Jun 26, 5:41 PM MDTFlash Flood WarningBISBottineau, McHenry, Ward4 hr
Jun 26, 5:57 PM MDTSevere Thunderstorm WarningBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.